Home | About Us | Editorial Board | Current Issue | Archives | Search | Instructions | Subscription | Feedback | e-Alerts | Login 
Journal of Indian Society of Pedodontics and Preventive Dentistry Official publication of Indian Society of Pedodontics and Preventive Dentistry
 Users Online: 973  
 
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 REVIEW ARTICLE
Year : 2012  |  Volume : 30  |  Issue : 2  |  Page : 94-102

Radix entomolaris and paramolaris in children: A review of the literature


1 Department of Pediatric and Preventive Dentistry, College of Dental Sciences, Davangere, Karnataka, India
2 Department of Oral and Maxillofacial Surgery, Bapuji Dental College and Hospital, Davangere, Karnataka, India

Correspondence Address:
N B Nagaveni
Department of Pediatric and Preventive Dentistry, College of Dental Sciences, Davangere, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-4388.99978

Rights and Permissions

Pediatric dentistry in the current scenario is not just about teeth and gums that are easily visible in children's mouth anymore. It is all about those structures that are hidden, difficult to identify, and often remain undiagnosed. Dentist can come across various anomalies pertaining to the crown structure during the clinical practice. Although supernumerary tooth is the most commonly seen anomaly, the presence of extra roots in molars is an interesting example of anatomic root variation. It is well known that both primary and permanent mandibular first molars usually have roots, one mesial, and the other distal root. Very rarely an additional third root (supernumerary root) is seen and when it is located distolingually to the main distal root is called "radix entomolaris (RE)" and when it is placed mesiobuccaly to the mesial root is called "radix paramolaris (RP)." The purpose of this article is to discuss the prevalence, morphology, classification, clinical diagnosis, and significance of supernumerary roots in contemporary clinical pediatric dentistry.






[FULL TEXT] [PDF]*


        
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed9928    
    Printed295    
    Emailed8    
    PDF Downloaded974    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 


Contact us | Sitemap | Advertise | What's New | Copyright and Disclaimer 
  2005 - Journal of Indian Society of Pedodontics and Preventive Dentistry | Published by Wolters Kluwer - Medknow 
Online since 1st May '05